Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: I took Accutane.... now I don't know what I have HELP

  1. #11
    Senior Member
    Join Date
    Aug 2010
    Posts
    1,034

    Default

    Quote Originally Posted by Niña de Fuego View Post
    Hello again, I wanted to share some updates.

    It seems to me that I don't get tomato red from embarrasement as easily as I did during and shortly after accutane. But the (what I believe is) Rosacea "attacks" keep happening. I've noticed that I usually get them in the evening, specially when I'm having an abundant dinner, or a beer, etc. (the normal triggers). But these "attacks" only last for 1-2 hours, and then they go... and they can come and go several times a day. The feeling on my cheeks is similar to when I get sunburned...

    I also have circulation problems in my hands, they are always cold, my nails always look blue... this is because my veins in my extremities contract very easily and don't let much blood pass. But then again whenever I have a face flare-up, some patches of my hands (always the same patches) turn bright red, and my hands get red, hot and super blotched, as if suddenly the veins expanded a lot.

    I'm wondering if what I have is rosacea, or if I could have experiencing something else, because of the ears, hands... Anyway, thank you!
    I think you are answering your own question in part about one way to control rosacea or erythromelalgia flushing: avoiding alcohol will be very helpful and also avoiding wheat and rice and sugar.

  2. #12
    Member
    Join Date
    Oct 2019
    Posts
    39

    Default

    Quote Originally Posted by Niña de Fuego View Post
    Hello again, I wanted to share some updates.

    It seems to me that I don't get tomato red from embarrasement as easily as I did during and shortly after accutane. But the (what I believe is) Rosacea "attacks" keep happening. I've noticed that I usually get them in the evening, specially when I'm having an abundant dinner, or a beer, etc. (the normal triggers). But these "attacks" only last for 1-2 hours, and then they go... and they can come and go several times a day. The feeling on my cheeks is similar to when I get sunburned...

    I also have circulation problems in my hands, they are always cold, my nails always look blue... this is because my veins in my extremities contract very easily and don't let much blood pass. But then again whenever I have a face flare-up, some patches of my hands (always the same patches) turn bright red, and my hands get red, hot and super blotched, as if suddenly the veins expanded a lot.

    I'm wondering if what I have is rosacea, or if I could have experiencing something else, because of the ears, hands... Anyway, thank you!
    Hey, I have something very similar. I was on accutane too and it's been a year since I stopped. Mine looks very similar to your photos. I get the flaring/ flushes on my ears and really bad on my cheeks. I also now get it on the tip of my nose, the palms of my hands and my toes. I've actually recently been diagnosed with atypical facial erythromelalgia. The treatment is similar to rosacea treatments for flushing and for the neurogenic type so there's definitely some cross over.

    I have circulation problems too and have Raynaud's as well in my hands and feet. Both conditions of erythromelalgia and Raynaud's can coexist.

    I think the most important thing is to avoid anything that may be exacerbating the flushing. I get it nightly too even when avoiding all the potential things that can cause it, it still happens. If you are getting the flushing while you sleep or throughout the night mirtazapine may be helpful. I take it at 15mg a night. I've had no side effects from it and it really helps my sleep. Also beta blockers may be a help to you, perhaps something like propranolol.

    Otherwise if you can try and get an appointment with a neurologist they may be able to diagnose erythromelalgia. None of the derms I saw acknowledged the condition.

  3. #13
    Member
    Join Date
    Jun 2019
    Posts
    65
    Country: United States

    Default

    Quote Originally Posted by owldog View Post
    Hey, I have something very similar. I was on accutane too and it's been a year since I stopped. Mine looks very similar to your photos. I get the flaring/ flushes on my ears and really bad on my cheeks. I also now get it on the tip of my nose, the palms of my hands and my toes. I've actually recently been diagnosed with atypical facial erythromelalgia. The treatment is similar to rosacea treatments for flushing and for the neurogenic type so there's definitely some cross over.

    I have circulation problems too and have Raynaud's as well in my hands and feet. Both conditions of erythromelalgia and Raynaud's can coexist.

    I think the most important thing is to avoid anything that may be exacerbating the flushing. I get it nightly too even when avoiding all the potential things that can cause it, it still happens. If you are getting the flushing while you sleep or throughout the night mirtazapine may be helpful. I take it at 15mg a night. I've had no side effects from it and it really helps my sleep. Also beta blockers may be a help to you, perhaps something like propranolol.

    Otherwise if you can try and get an appointment with a neurologist they may be able to diagnose erythromelalgia. None of the derms I saw acknowledged the condition.
    Do you think facial erythromelalgia and neurogenic rosacea are different in some ways? My symptoms sound spot on to yours.

  4. #14
    Member
    Join Date
    Oct 2019
    Posts
    39

    Default

    Quote Originally Posted by Jamoverton View Post
    Do you think facial erythromelalgia and neurogenic rosacea are different in some ways? My symptoms sound spot on to yours.
    For what I've researched it does seem that very similar medications are prescribed for both. Unfortunately here in the UK neurogenic rosacea is not really recognised. So most of the derms I saw didn't understand the pain aspect at all.

    I had the most luck with a neurologist. He took into account all the flares on my hands and feet and ears. And most of all he took into account the pain which for me is the worst aspect of this. He seemed to think what I have is rare and an even rarer atypical form of erythromelalgia (I have it on my hands and feet as well but the pain is nowhere near as bad as on my cheeks and ears). He said it wasn't until recently that red ear syndrome was even recognised as a condition so whatever I have could possibly be something that hasn't yet been named. He saw one other patient with almost identical symptoms. To be honest, looking online and from hearing other people's symptoms I don't think it's that rare at all. It does sound a lot like neurogenic rosacea and perhaps we all have this weird crossover of a few things that just hasn't been recognised yet.

  5. #15
    Junior Member
    Join Date
    Jan 2020
    Posts
    8
    Country: Spain

    Default

    Quote Originally Posted by Brady Barrows View Post
    Have you ruled out Erythromelalgia?
    No, in fact I didn't know about this condition. How do Erytromelalgia symptoms differ from those of Rosacea?

  6. #16
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Centre, Alabama, USA
    Posts
    5,123

    Default

    Quote Originally Posted by Niña de Fuego View Post
    No, in fact I didn't know about this condition. How do Erytromelalgia symptoms differ from those of Rosacea?
    Are you able to click on the link to Erythromelalgia?

    As Jamoverton points out, you may want to also rule out Neurogenic Rosacea, one of thirteen variants of rosacea.
    Last edited by Brady Barrows; 14th February 2020 at 09:49 PM.
    Brady Barrows
    Blog Join the RRDi



Similar Threads

  1. Accutane low dose for Accutane induced burning?
    By gon27 in forum Prescription medications
    Replies: 8
    Last Post: 9th March 2013, 05:25 AM
  2. Accutane update. Any P&P accutane users experience this?
    By WC1968 in forum Prescription medications
    Replies: 1
    Last Post: 18th November 2010, 06:56 PM
  3. Replies: 31
    Last Post: 5th February 2009, 08:20 AM
  4. Dr.Nase or any accutane user,,Am I eligible for accutane
    By Sandra in forum Prescription medications
    Replies: 9
    Last Post: 20th September 2005, 01:00 PM
  5. Accutane - Long Term Effects - Tx Post Accutane
    By clsykes00 in forum Prescription medications
    Replies: 0
    Last Post: 5th July 2005, 03:04 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •